MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER; TEMPERATURE SENSING FOLEY CATHETER
Catalog Number 119214M
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foley catheter with hole below bifurcation of ports.When water was connected to the balloon port for inflation, it leaked out of the hole.It was noted that the given lot # was ngjt3529;.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted received 2 all-silicone temp sensing foley catheter with syringe.Both catheters were inflated with 10 ml methylene blue solution (3 drops 1 percentage aq methylene blue per 100ml distilled water).First catheter inflated and deflated under one minute properly with no difficulties.Second catheter upon inflation leaked out of pinhole measuring 0.013".Therefore, the reported is confirmed and does not meet specifications which states catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.No actions can be taken at this time since a root cause was not identified.Dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: warnings 1.Method for use (1) do not inflate the balloon in the urethra.The urethra may be injured.(2) do not pull the catheter hard.The bladder/urethra may be injured 2.Applicable patients patients with delirium who might pull out catheter when patient tugs at catheter unconsciously the bladder and urethra may be damaged.Contraindications 1.Method for use: (1) do not reuse.(2) do not resterilize.(3) be careful that the catheter is not exposed to ointments, contrast medium or oil based lubricants (including vegetable oi ls such as olive oil, mineral oils such as white petrolatum and animal oils).They may damage the device and may burst balloon.(4) do not hold the device with forceps, etc.Avoid contact with any blades or sharp edged instruments.Catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.2.Applicable patients (1) patients with known allergy to this silver coated catheter.Directions for use 1.Method of use (1) cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.(2) lubricate the distal end of the catheter with water-soluble lubricant.(3) insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volume of sterile water into the inflation lumen to inflate the balloon.(4) pull catheter to seat the balloon at the level of the bladder neck and secure placement.(5) connect lead wire to monitor through extension cable or relay cable (6) to deflate balloon and remove catheter, insert a luer tip (needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.2.Precautions for use (1) when resistance is encountered in inserting catheter, stop the procedure and remove the catheter.(2) when deflating balloon, do not aspirate with a syringe.The inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the catheter cannot be removed.(3) do not stretch catheter as damage to or dislodgement of lead wire as temperature probe may cause improper temperature measurement.(4) when endoelectric surgery is performed, care should be taken to prevent burns in the local tissue.(5) do not wet the lead wire and the junction with extension and/or relay cable.(6) this device is compatible only with monitors requiring ysi 400-series type temperature probes.(7) no substance except sterile water should be used to inflate the balloon.If contrast medium is used; balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.(8) do not wipe catheter surface with organic solvents such as alcohol.(9) do not aspirate urine through drainage funnel wall.(10) since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.(11) when urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.3.Malfunction and adverse events (1) malfunction catheter kinking, damage, rupture difficulty or failure to remove the device occlusion of catheter inner lumens encrustation accidental removal of the device due to leakage of sterile water or balloon rupture device damage due to inappropriate use failure to measure temperature improper temperature indication (2) adverse events urinary-tract infection hemorrhage, hematuria allergy reaction to the device calculus formation edema pain discomfort injury of bladder or urethral urethritis, urinary incontinence retained balloon fragments storage method and expiration date 1.Storage store in a dry, cool place away from heat, moisture, and direct sunlight.2.Expiration date indicated on the direct package and the outer box.Correction: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that foley catheter with hole below bifurcation of ports.When water was connected to the balloon port for inflation, it leaked out of the hole.It was noted that the given lot# was ngjt3529.Per customer via email on 04mar2025, it was reported that they had actually had two of these events, both of which they submitted product concerns for miraculously, and still had both catheters.In both cases, the impact was that the catheter had to be replaced.They did not have patient identifiers at this point.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
TEMPERATURE SENSING FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21292553
Report Number1018233-2025-00490
Device Sequence Number9328161
Product Code EZL
UDI-Device Identifier00801741046292
UDI-Public(01)00801741046292(11)240801(17)250930(10)NGJT3529
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number119214M
Device Lot NumberNGJT3529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown